Nebraska, 2017Tornado in Nebraska, August 7, 2017
August 7, 2017 · NWS LBF · 1 event in 1 county or zone
An isolated thunderstorm developed over southwestern Chase county during the late afternoon of August 7th. This storm produced a brief landspout tornado near Champion Nebraska with no damage reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm developed over southwestern Chase county during the late afternoon of August 7th. This storm produced a brief landspout tornado near Champion Nebraska with no damage reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 7, 1:26 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 7, 1:26 PM MST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
326 PM CDT Mon Aug 7 2017
.SYNOPSIS...
Issued at 325 PM CDT Mon Aug 7 2017
At H5 strong closed low over the Aleutians...sharp ridge all the way
into the Yukon. Quasi blocking pattern developing over the west
coast. Quasi blocking pattern to the south of Greenland. These
features are allowing a broad trough across the Northern CONUS.
&&
.SHORT TERM...(This evening through Tuesday)
Issued at 325 PM CDT Mon Aug 7 2017
Models in fair agreement in the near term...will trend towards
short term HRR solutions and NAM. Some weak returns to the east of
a line from Ainsworth to Imperial late this afternoon will go away
with heating of the day. HRR fairly silent over southwest Nebraska
tonight. Nam and gfs support thunderstorms and showers but are
overdone with forecast as it is supposed to be widespread
precipitation over northeast Colorado at the moment and there
isn't. Convective feedback probable cause. Have cut back quite a
bit on precipitation forecast tonight and Tuesday. Nam and Gfs
seem also to be counting on low level jet development. Weak jet of
20 to 25kts forecast. Could see some fog again to the west
tomorrow morning but have left out of the forecast for now. Lows
tonight in the 50s with clouds and light winds. Highs on Tuesday
in the 70s with chance of precipitation over the southwest.
.LONG TERM...(Tuesday night through Monday)
Issued at 325 PM CDT Mon Aug 7 2017
With energy coming underneath the upper low off the California
coast across the central Rockies northeast Colorado and western
Kansas will continue to see brunt of systems coming through with
southwest Nebraska on the northern edge. Looking at the WV today
the upper atmosphere continues to dry out over northern Nebraska
and this pattern is expected to continue. Stronger wave moving
through Wednesday night combined with upper trough moving across
northern plains will bring another shot of cooler air and
increased chances for precipitation. Better shot for precipitation
Friday night into Saturday with likely pops as strong wave moves
across the Rockies into western Nebraska. Drying out Sunday into
Monday. Temperatures in the 70s through Saturday and now rising
into the low 80s Sunday and Monday. Lows in the 50s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1230 PM CDT Mon Aug 7 2017
Some MVFR conditions persist over western Nebraska this afternoon
but are expected to lift into VFR categories through the
afternoon. KLBF could see some showers through the early morning
hours on Tuesday as cigs lower into MVFR categories.
&&
.HYDROLOGY...
Issued at 325 PM CDT Mon Aug 7 2017
North Platte River will remain in action stage due to releases at
Lake McConaughy.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Power
SHORT TERM...Power
LONG TERM...Power
AVIATION...Power
HYDROLOGY...Power
Hazardous weather outlook, Aug 7, 12:38 PM MST, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
238 PM CDT Mon Aug 7 2017
NEZ004>010-022>029-035>038-056>059-069>071-094-081945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
238 PM CDT Mon Aug 7 2017 /138 PM MDT Mon Aug 7 2017/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
Isolated thunderstorms are possible tonight. The area affected is
generally along and south of Interstate 80. The locally heavy
rainfall is possible.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Near daily chances of thunderstorms exist across western and
north central Nebraska this week. The risk of severe weather
appears low at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
power
Tornado, Chase
- When
- August 7, 3:22 PM MST
- Where
- Chase County, 2.76 mi S of Champion
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -101.750
Landspout briefly touched down in an open field with no damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, August 7, 20172 deaths · 1 event
- Rip Current in Wisconsin, August 7, 20171 death · 1 event
- Tornado and Damaging Wind in Maryland, August 7 to 8, 2017$950,000 · EF1 · 12 events
- Tornado and Damaging Winds in Virginia, August 7 to 8, 2017$18,000 · EF0 · 65 events
- Damaging Wind in North Carolina, August 7, 2017$100,000 · 50 kt wind · 1 event
- Damaging Wind in New Mexico, August 7, 2017$40,000 · 1 event
- Flooding and Heavy Rain in Delaware, August 7, 201717 events
- Flooding and Heavy Rain in New Jersey, August 7, 201717 events
- Flood and Heavy Rain in Maryland, August 7, 201712 events
- Flash Flooding in Texas, August 7, 20178 events
- Heavy Rain in Florida, August 7 to 8, 20175 events
- Damaging Winds in Utah, August 7 to 10, 201763 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711662.